Alert archive / Texas / Red Flag Warnings in 2016
Red Flag Warning 10, NWS Lubbock, TX
NWS Lubbock, TX issued this red flag warning at Mar 21, 2016, 3:32 PM CDT for 23 counties in Texas. It took effect at Mar 22, 2016, 12:00 PM CDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 21, 2016, 3:32 PM CDT (20:32 UTC)
- In effect from
- Mar 22, 2016, 12:00 PM CDT
- Expired
- Mar 22, 2016, 9:01 PM CDT
- In force
- 9 hr
- Issued by
- NWS Lubbock, TX
All 23 counties
Bailey County, TX, Briscoe County, TX, Castro County, TX, Childress County, TX, Cochran County, TX, Cottle County, TX, Crosby County, TX, Dickens County, TX, Floyd County, TX, Garza County, TX, Hale County, TX, Hall County, TX, Hockley County, TX, Kent County, TX, King County, TX, Lamb County, TX, Lubbock County, TX, Lynn County, TX, Motley County, TX, Parmer County, TX, Swisher County, TX, Terry County, TX, Yoakum County, TX
The radar
The Lubbock radar (KLBB), 32 km from the middle of the area, began a volume at 20:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 8.5 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2202 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 261 m²/s²
- 0-3 km storm-relative helicity
- 256 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
917 WWUS84 KLUB 212032 RFWLUB URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE LUBBOCK TX 332 PM CDT MON MAR 21 2016 TXZ021>025-027>031-033>037-039>043-221200- /O.UPG.KLUB.FW.A.0009.160322T1700Z-160323T0200Z/ /O.NEW.KLUB.FW.W.0010.160322T1700Z-160323T0200Z/ /O.CON.KLUB.FW.A.0010.160323T1700Z-160324T0200Z/ PARMER-CASTRO-SWISHER-BRISCOE-HALL-BAILEY-LAMB-HALE-FLOYD-MOTLEY- COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-YOAKUM-TERRY-LYNN-GARZA- KENT- 332 PM CDT MON MAR 21 2016 ...RED FLAG WARNING IN EFFECT FROM NOON TO 9 PM CDT TUESDAY FOR THE SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND WESTERN ROLLING PLAINS FOR 20 FOOT WINDS OF 20 MPH OR MORE...RELATIVE HUMIDITIES OF 15 PERCENT OR LESS AND A HIGH FIRE DANGER... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING FOR THE FAR SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS...AND WESTERN ROLLING PLAINS FOR 20 FOOT WINDS OF 20 MPH OR MORE...RELATIVE HUMIDITIES OF 15 PERCENT OR LESS AND A HIGH FIRE DANGER... THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TO 9 PM CDT TUESDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT FOR TUESDAY. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING. * WIND...TUESDAY WILL BE OUT OF THE SOUTHWEST TO WEST BETWEEN 15 TO 25 MPH AT THE 20 FOOT LEVEL. WEDNESDAY WILL SEE A WEST WIND WITH SPEEDS INCREASING TO BETWEEN 25 TO 35 MPH. * HUMIDITY...WILL FALL INTO THE 5 TO 8 PERCENT RANGE FOR THE SOUTH PLAINS AND NORTHERN ROLLING PLAINS...AND BETWEEN 15 TO 20 PERCENT RANGE FOR THE EASTERN ROLLING PLAINS TUESDAY. WEDNESDAY WILL SEE 9 TO 11 PERCENT FOR THE SOUTHERN AND CENTRAL SOUTH PLAINS AND ROLLING PLAINS...TO 15 TO 18 PERCENT FOR THE NORTHERN SOUTH PLAINS. * FUELS...ARE EXPECTED TO BECOME VERY DRY BY TUESDAY. CONTINUED DRYING WILL OCCUR INTO WEDNESDAY. * IMPACTS...ANY FIRES THAT DEVELOP CAN SPREAD RAPIDLY. OUTDOOR BURNING IS DISCOURAGED. OUTDOOR BURNING IS BANNED IN YOAKUM... COCHRAN...LAMB...CASTRO...SWISHER...HALL...CROSBY...DICKENS... AND GARZA COUNTIES. * WIND SHIFT...A COLD FRONT WILL MOVE FROM NORTH TO SOUTH THROUGH THE AREA LATE IN THE DAY WEDNESDAY AND MAY CAUSE A SUDDEN CHANGE IN FIRE BEHAVIOR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE IMMINENT OR ALREADY OCCURRING. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...DRY FUELS...AND WARM TEMPERATURES CAN CREATE RAPID FIRE GROWTH. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ TXZ026-032-038-044-221200- /O.CON.KLUB.FW.A.0009.160322T1700Z-160323T0200Z/ /O.CON.KLUB.FW.A.0010.160323T1700Z-160324T0200Z/ CHILDRESS-COTTLE-KING-STONEWALL- 332 PM CDT MON MAR 21 2016 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING FOR THE FAR SOUTHEAST TEXAS PANHANDLE AND EASTERN ROLLING PLAINS FOR 20 FOOT WINDS OF 20 MPH OR MORE...RELATIVE HUMIDITIES OF 15 PERCENT OR LESS AND A HIGH FIRE DANGER... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING FOR THE FAR SOUTHEAST TEXAS PANHANDLE AND EASTERN ROLLING PLAINS FOR 20 FOOT WINDS OF 20 MPH OR MORE...RELATIVE HUMIDITIES OF 15 PERCENT OR LESS AND A HIGH FIRE DANGER... THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON THROUGH WEDNESDAY EVENING. * WIND...TUESDAY WILL BE OUT OF THE SOUTHWEST TO WEST BETWEEN 15 TO 25 MPH AT THE 20 FOOT LEVEL. WEDNESDAY WILL SEE A WEST WIND WITH SPEEDS INCREASING TO BETWEEN 25 TO 35 MPH. * HUMIDITY...WILL FALL INTO THE 5 TO 8 PERCENT RANGE FOR THE SOUTH PLAINS AND NORTHERN ROLLING PLAINS...AND BETWEEN 15 TO 20 PERCENT RANGE FOR THE EASTERN ROLLING PLAINS TUESDAY. WEDNESDAY WILL SEE 9 TO 11 PERCENT FOR THE SOUTHERN AND CENTRAL SOUTH PLAINS AND ROLLING PLAINS...TO 15 TO 18 PERCENT FOR THE NORTHERN SOUTH PLAINS. * FUELS...ARE EXPECTED TO BECOME VERY DRY BY TUESDAY. CONTINUED DRYING WILL OCCUR INTO WEDNESDAY. * IMPACTS...ANY FIRES THAT DEVELOP CAN SPREAD RAPIDLY. OUTDOOR BURNING IS DISCOURAGED. OUTDOOR BURNING IS BANNED IN YOAKUM... COCHRAN...LAMB...CASTRO...SWISHER...HALL...CROSBY...DICKENS... AND GARZA COUNTIES. * WIND SHIFT...A COLD FRONT WILL MOVE FROM NORTH TO SOUTH THROUGH THE AREA LATE IN THE DAY WEDNESDAY AND MAY CAUSE A SUDDEN CHANGE IN FIRE BEHAVIOR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$
3 follow-up statements
030 WWUS84 KLUB 221137 RFWLUB URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE LUBBOCK TX 637 AM CDT TUE MAR 22 2016 TXZ044-221900- /O.CAN.KLUB.FW.A.0009.160322T1700Z-160323T0200Z/ /O.CON.KLUB.FW.A.0010.160323T1700Z-160324T0200Z/ STONEWALL- 637 AM CDT TUE MAR 22 2016 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING FOR THE FAR SOUTHERN TEXAS PANHANDLE... SOUTH PLAINS...AND ROLLING PLAINS FOR 20 FOOT WINDS OF 20 MPH OR MORE... RELATIVE HUMIDITIES OF 15 PERCENT OR LESS AND A HIGH FIRE DANGER... THE NATIONAL WEATHER SERVICE IN LUBBOCK WILL CONTINUE THE FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING. * WIND...WEDNESDAY WILL SEE A WEST WIND WITH SPEEDS INCREASING TO BETWEEN 25 TO 35 MPH WITH HIGHER GUSTS. * HUMIDITY...TO 11 PERCENT FOR THE SOUTHERN AND CENTRAL SOUTH PLAINS AND ROLLING PLAINS...TO 15 TO 18 PERCENT FOR THE NORTHERN SOUTH PLAINS. * FUELS...ARE EXPECTED TO BECOME VERY DRY TODAY. CONTINUED DRYING WILL OCCUR INTO WEDNESDAY. * IMPACTS...ANY FIRES THAT DEVELOP CAN SPREAD RAPIDLY. OUTDOOR BURNING IS DISCOURAGED. OUTDOOR BURNING IS BANNED IN YOAKUM... COCHRAN...LAMB...CASTRO...SWISHER...HALL...CROSBY... DICKENS... AND GARZA COUNTIES. * WIND SHIFT...A COLD FRONT WILL MOVE FROM NORTH TO SOUTH THROUGH THE AREA LATE IN THE DAY WEDNESDAY AND MAY CAUSE A SUDDEN CHANGE IN FIRE BEHAVIOR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ TXZ026-032-038-221900- /O.UPG.KLUB.FW.A.0009.160322T1700Z-160323T0200Z/ /O.EXA.KLUB.FW.W.0010.160322T1700Z-160323T0200Z/ /O.CON.KLUB.FW.A.0010.160323T1700Z-160324T0200Z/ CHILDRESS-COTTLE-KING- 637 AM CDT TUE MAR 22 2016 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 9 PM CDT THIS EVENING FOR THE FAR EASTERN ROLLING PLAINS FOR 20 FOOT WINDS OF 20 MPH OR MORE... RELATIVE HUMIDITIES OF 15 PERCENT OR LESS AND A HIGH FIRE DANGER... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING FOR THE EASTERN ROLLING PLAINS FOR 20 FOOT WINDS OF 20 MPH OR MORE... RELATIVE HUMIDITIES OF 15 PERCENT OR LESS AND A HIGH FIRE DANGER... THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 9 PM CDT THIS EVENING. * WIND...TUESDAY WILL BE OUT OF THE SOUTHWEST TO WEST BETWEEN 15 TO 25 MPH AT THE 20 FOOT LEVEL. WEDNESDAY WILL SEE A WEST WIND WITH SPEEDS INCREASING TO BETWEEN 25 TO 35 MPH. * HUMIDITY...WILL FALL INTO THE 5 TO 8 PERCENT RANGE FOR THE SOUTH PLAINS AND NORTHERN ROLLING PLAINS...AND BETWEEN 15 TO 20 PERCENT RANGE FOR THE EASTERN ROLLING PLAINS TUESDAY. WEDNESDAY WILL SEE 9 TO 11 PERCENT FOR THE SOUTHERN AND CENTRAL SOUTH PLAINS AND ROLLING PLAINS...TO 15 TO 18 PERCENT FOR THE NORTHERN SOUTH PLAINS. * FUELS...ARE EXPECTED TO BECOME VERY DRY BY TUESDAY. CONTINUED DRYING WILL OCCUR INTO WEDNESDAY. * IMPACTS...ANY FIRES THAT DEVELOP CAN SPREAD RAPIDLY. OUTDOOR BURNING IS DISCOURAGED. OUTDOOR BURNING IS BANNED IN YOAKUM... COCHRAN...LAMB...CASTRO...SWISHER...HALL...CROSBY...DICKENS... AND GARZA COUNTIES. * WIND SHIFT...A COLD FRONT WILL MOVE FROM NORTH TO SOUTH THROUGH THE AREA LATE IN THE DAY WEDNESDAY AND MAY CAUSE A SUDDEN CHANGE IN FIRE BEHAVIOR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE IMMINENT OR ALREADY OCCURRING. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...DRY FUELS...AND WARM TEMPERATURES CAN CREATE RAPID FIRE GROWTH. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ TXZ021>025-027>031-033>037-039>043-221900- /O.CON.KLUB.FW.W.0010.160322T1700Z-160323T0200Z/ /O.CON.KLUB.FW.A.0010.160323T1700Z-160324T0200Z/ PARMER-CASTRO-SWISHER-BRISCOE-HALL-BAILEY-LAMB-HALE-FLOYD-MOTLEY- COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-YOAKUM-TERRY-LYNN-GARZA- KENT- 637 AM CDT TUE MAR 22 2016 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 9 PM CDT THIS EVENING FOR THE SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS FOR 20 FOOT WINDS OF 20 MPH OR MORE...RELATIVE HUMIDITIES OF 15 PERCENT OR LESS AND A HIGH FIRE DANGER... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING FOR THE SOUTHERN TEXAS PANHANDLE... SOUTH PLAINS AND ROLLING PLAINS FOR 20 FOOT WINDS OF 20 MPH OR MORE...RELATIVE HUMIDITIES OF 15 PERCENT OR LESS AND A HIGH FIRE DANGER... THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TO 9 PM CDT TUESDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT FOR TUESDAY. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING. * WIND...SOUTH TO SOUTHWEST WIND TODAY INCREASING TO BETWEEN 15 TO 25 MPH AT THE 20 FOOT LEVEL. WEDNESDAY WILL SEE A WEST WIND WITH SPEEDS INCREASING TO BETWEEN 25 TO 35 MPH. * HUMIDITY...WILL FALL INTO THE 5 TO 8 PERCENT RANGE FOR THE SOUTH PLAINS AND NORTHERN ROLLING PLAINS...AND BETWEEN 15 TO 20 PERCENT RANGE FOR THE EASTERN ROLLING PLAINS TODAY. WEDNESDAY WILL SEE 9 TO 11 PERCENT FOR THE SOUTHERN AND CENTRAL SOUTH PLAINS AND ROLLING PLAINS...TO 15 TO 18 PERCENT FOR THE NORTHERN SOUTH PLAINS. * FUELS...ARE EXPECTED TO BECOME VERY DRY BY TUESDAY. CONTINUED DRYING WILL OCCUR INTO WEDNESDAY. * IMPACTS...ANY FIRES THAT DEVELOP CAN SPREAD RAPIDLY. OUTDOOR BURNING IS DISCOURAGED. OUTDOOR BURNING IS BANNED IN YOAKUM... COCHRAN...LAMB...CASTRO...SWISHER...HALL...CROSBY...DICKENS... AND GARZA COUNTIES. * WIND SHIFT...A COLD FRONT WILL MOVE FROM NORTH TO SOUTH THROUGH THE AREA LATE IN THE DAY WEDNESDAY AND MAY CAUSE A SUDDEN CHANGE IN FIRE BEHAVIOR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE IMMINENT OR ALREADY OCCURRING. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...DRY FUELS...AND WARM TEMPERATURES CAN CREATE RAPID FIRE GROWTH. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ JORDAN
624 WWUS84 KLUB 222050 RFWLUB URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE LUBBOCK TX 350 PM CDT TUE MAR 22 2016 TXZ021>043-230200- /O.UPG.KLUB.FW.A.0010.160323T1700Z-160324T0200Z/ /O.NEW.KLUB.FW.W.0011.160323T1700Z-160324T0200Z/ /O.CON.KLUB.FW.W.0010.000000T0000Z-160323T0200Z/ PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT- 350 PM CDT TUE MAR 22 2016 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING FOR THE TEXAS SOUTH PLAINS...SOUTHERN TEXAS PANHANDLE...AND MOST OF THE ROLLING PLAINS FOR 20 FOOT WINDS OF 20 MPH OR MORE... RELATIVE HUMIDITIES OF 15 PERCENT OR LESS AND HIGH FIRE DANGER... ...A RED FLAG WARNING ALSO IS IN EFFECT FROM NOON TO 9 PM CDT WEDNESDAY FOR THE TEXAS SOUTH PLAINS...SOUTHERN TEXAS PANHANDLE... AND ALL OF THE ROLLING PLAINS FOR 20 FOOT WINDS OF 20 MPH OR MORE...RELATIVE HUMIDITIES OF 15 PERCENT OR LESS AND HIGH FIRE DANGER... THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TO 9 PM CDT WEDNESDAY. THE FIRE WEATHER WATCH PREVIOUSLY FOR WEDNESDAY HAS BEEN REPLACED BY THIS RED FLAG WARNING. A RED FLAG WARNING REMAINS IN EFFECT AS WELL THROUGH 9 PM CDT THIS EVENING. * WIND...SOUTH TO SOUTHWEST WIND TODAY BETWEEN 15 AND 25 MPH AT THE 20 FOOT LEVEL. WEDNESDAY WILL BE VERY WINDY WITH WEST WINDS INCREASING TO BETWEEN 25 TO 35 MPH AND GUSTS TO 50 MPH OR MORE. * HUMIDITY...WILL RANGE FROM 5 TO 8 PERCENT ON THE CAPROCK AND NORTHERN ROLLING PLAINS THROUGH MID EVENING TODAY...AND CLOSE TO 15 PERCENT FOR THE EASTERN ROLLING PLAINS TODAY. WEDNESDAY WILL SEE 9 TO 11 PERCENT FOR THE SOUTHERN AND CENTRAL SOUTH PLAINS AND ROLLING PLAINS...TO 15 TO 18 PERCENT FOR THE NORTHERN SOUTH PLAINS AND SOUTHERN TEXAS PANHANDLE. * FUELS...ALREADY VERY DRY ARE LIKELY TO BE DRIER YET WEDNESDAY AFTER VERY POOR OVERNIGHT HUMIDITY RECOVERY TONIGHT. * IMPACTS...ANY FIRES THAT DEVELOP CAN SPREAD RAPIDLY. OUTDOOR BURNING IS DISCOURAGED. OUTDOOR BURNING IS BANNED IN YOAKUM... COCHRAN...LAMB...CASTRO...SWISHER...HALL...CROSBY...DICKENS... AND GARZA COUNTIES. * WIND SHIFT...A COLD FRONT WILL MOVE FROM NORTH TO SOUTH THROUGH THE AREA LATE IN THE DAY WEDNESDAY AND MAY CAUSE A SUDDEN CHANGE IN FIRE BEHAVIOR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE IMMINENT OR ALREADY OCCURRING. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...DRY FUELS...AND WARM TEMPERATURES CAN CREATE RAPID FIRE GROWTH. BE READY FOR SWIFT ACTION IF A FIRE DEVELOPS IN YOUR AREA! && $$ TXZ044-230200- /O.UPG.KLUB.FW.A.0010.160323T1700Z-160324T0200Z/ /O.NEW.KLUB.FW.W.0011.160323T1700Z-160324T0200Z/ STONEWALL- 350 PM CDT TUE MAR 22 2016 ...RED FLAG WARNING IN EFFECT FROM NOON TO 9 PM CDT WEDNESDAY FOR THE ROLLING PLAINS FOR 20 FOOT WINDS OF 20 MPH OR MORE...RELATIVE HUMIDITIES OF 15 PERCENT OR LESS AND A HIGH FIRE DANGER... THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TO 9 PM CDT WEDNESDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * WIND...VERY WINDY CONDITIONS ARE EXPECTED WEDNESDAY WITH A WEST WINDS FROM 25 TO 35 MPH WITH HIGHER GUSTS. * HUMIDITY...NEAR 10 PERCENT. * FUELS...WILL BE VERY DRY. * IMPACTS...ANY FIRES THAT DEVELOP CAN SPREAD RAPIDLY. OUTDOOR BURNING IS DISCOURAGED. OUTDOOR BURNING IS BANNED IN YOAKUM... COCHRAN...LAMB...CASTRO...SWISHER...HALL...CROSBY... DICKENS... AND GARZA COUNTIES. * WIND SHIFT...A COLD FRONT WILL MOVE FROM NORTH TO SOUTH THROUGH THE AREA LATE IN THE DAY WEDNESDAY AND MAY CAUSE A SUDDEN CHANGE IN FIRE BEHAVIOR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE IMMINENT OR ALREADY OCCURRING. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...DRY FUELS...AND WARM TEMPERATURES CAN CREATE RAPID FIRE GROWTH. BE READY FOR SWIFT ACTION IF A FIRE DEVELOPS IN YOUR AREA! && $$
467 WWUS84 KLUB 230201 RFWLUB URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE LUBBOCK TX 901 PM CDT TUE MAR 22 2016 TXZ021>043-231200- /O.CAN.KLUB.FW.W.0010.000000T0000Z-160323T0200Z/ /O.CON.KLUB.FW.W.0011.160323T1700Z-160324T0200Z/ PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT- 901 PM CDT TUE MAR 22 2016 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 9 PM CDT WEDNESDAY FOR THE TEXAS SOUTH PLAINS...SOUTHERN TEXAS PANHANDLE... AND ALL OF THE ROLLING PLAINS FOR 20 FOOT WINDS OF 20 MPH OR MORE...RELATIVE HUMIDITIES OF 15 PERCENT OR LESS AND A HIGH FIRE DANGER... ...RED FLAG WARNING IS CANCELLED THIS EVENING FOR THE SOUTHERN TEXAS PANHANDLE...AND MOST OF THE ROLLING PLAINS FOR 20 FOOT WINDS OF 20 MPH OR MORE...RELATIVE HUMIDITIES OF 15 PERCENT OR LESS AND A HIGH FIRE DANGER... THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS CANCELLED THE RED FLAG WARNING. THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A RED FLAG WARNING...WHICH REMAINS IN EFFECT FROM NOON TO 9 PM CDT WEDNESDAY. * WIND...WEDNESDAY WILL BE VERY WINDY WITH WEST WINDS INCREASING TO BETWEEN 25 TO 35 MPH AND GUSTS TO 50 MPH OR MORE. * HUMIDITY...WEDNESDAY WILL RELATIVE HUMIDITY VALUES OF 9 TO 11 PERCENT FOR THE SOUTHERN AND CENTRAL SOUTH PLAINS AND ROLLING PLAINS...TO 15 TO 18 PERCENT FOR THE NORTHERN SOUTH PLAINS AND SOUTHERN TEXAS PANHANDLE. * FUELS...ALREADY VERY DRY ARE LIKELY TO BE DRIER YET WEDNESDAY AFTER VERY POOR OVERNIGHT HUMIDITY RECOVERY TONIGHT. * IMPACTS...ANY FIRES THAT DEVELOP CAN SPREAD RAPIDLY. OUTDOOR BURNING IS DISCOURAGED. OUTDOOR BURNING IS BANNED IN YOAKUM... COCHRAN...LAMB...CASTRO...SWISHER...HALL...CROSBY... DICKENS... AND GARZA COUNTIES. * WIND SHIFT...A COLD FRONT WILL MOVE FROM NORTH TO SOUTH THROUGH THE AREA LATE IN THE DAY WEDNESDAY AND MAY CAUSE A SUDDEN CHANGE IN FIRE BEHAVIOR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE IMMINENT OR ALREADY OCCURRING. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...DRY FUELS...AND WARM TEMPERATURES CAN CREATE RAPID FIRE GROWTH. BE READY FOR SWIFT ACTION IF A FIRE DEVELOPS IN YOUR AREA! && $$ TXZ044-231200- /O.CON.KLUB.FW.W.0011.160323T1700Z-160324T0200Z/ STONEWALL- 901 PM CDT TUE MAR 22 2016 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 9 PM CDT WEDNESDAY FOR THE LOW ROLLING PLAINS FOR 20 FOOT WINDS OF 20 MPH OR MORE...RELATIVE HUMIDITIES OF 15 PERCENT OR LESS AND A HIGH FIRE DANGER... * WIND...VERY WINDY CONDITIONS ARE EXPECTED WEDNESDAY WITH WEST WIND SPEEDS OF 25 TO 35 MPH WITH HIGHER GUSTS. * HUMIDITY...NEAR 10 PERCENT. * FUELS...WILL BE VERY DRY. * IMPACTS...ANY FIRES THAT DEVELOP CAN SPREAD RAPIDLY. OUTDOOR BURNING IS DISCOURAGED. OUTDOOR BURNING IS BANNED IN YOAKUM... COCHRAN...LAMB...CASTRO...SWISHER...HALL...CROSBY... DICKENS... AND GARZA COUNTIES. * WIND SHIFT...A COLD FRONT WILL MOVE FROM NORTH TO SOUTH THROUGH THE AREA LATE IN THE DAY WEDNESDAY AND MAY CAUSE A SUDDEN CHANGE IN FIRE BEHAVIOR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE IMMINENT OR ALREADY OCCURRING. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...DRY FUELS...AND WARM TEMPERATURES CAN CREATE RAPID FIRE GROWTH. BE READY FOR SWIFT ACTION IF A FIRE DEVELOPS IN YOUR AREA! && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this red flag warning went out at Mar 21, 3:15 PM CDT, 17 minutes earlier.
Area forecast discussion, Mar 21, 3:15 PM CDT, 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 315 PM CDT MON MAR 21 2016 .SHORT TERM... AFTER THREE DAYS OF SEASONABLY COOL TEMPERATURES...WE ARE HEADING BACK ABOVE NORMAL TODAY WITH 1 PM TEMPERATURES ALREADY IN THE UPPER 60S AND LOW 70S...NEAR OUR AVERAGE DAYTIME HIGHS. SOUTHWEST BREEZES ARE ON THE INCREASE AS WELL...DUE TO FALLING PRESSURES IN THE LEE OF THE ROCKIES. ALOFT...SATELLITE IMAGERY SHOWS A TROUGH MOVING INTO THE WEST WITH UPPER-LEVEL MOISTURE AND CLOUDS SPREADING DOWNSTREAM OF THIS SYSTEM INTO THE ROCKIES. THIS TROUGH WILL MOVE INTO THE GREAT BASIN AND 4-CORNERS REGION ON TUESDAY. AS IT DOES...THE SURFACE TROUGH WILL DEEPEN ACROSS THE WESTERN PANHANDLES INTO SOUTHEAST NEW MEXICO AND WE SHOULD SEE WINDS RAMP UP. RIGHT NOW WE EXPECT THE BREEZES TO STAY JUST SHY OF ADVISORY LEVEL...BUT SUSTAINED SPEEDS COULD EDGE TOWARD 30 MPH BY AFTERNOON. THE GUSTY WINDS ARE LIKELY TO GIN UP SOME BLOWING DUST ACROSS THE CAPROCK LATE AFTERNOON THROUGH EARLY EVENING. FORECAST CROSS-SECTIONS INDICATE CIRRUS MOVING ACROSS THE AREA DURING THE DAY BUT CLOUD COVERAGE IS NOT EXPECTED TO INTERFERE MUCH WITH HEATING AND MIXING. AS FOR MOISTURE...GIVEN THE LATEST TRENDS AND CURRENT OBS ACROSS TEXAS...IT APPEARS LIKELY THAT SOME OF THE GUIDANCE...PARTICULARLY THE NAM...ARE TOO OPTIMISTIC ABOUT THE RETURN OF 40F DEWPOINTS INTO THE ROLLING PLAINS EARLY TUESDAY. AS SUCH WE EXPECT THE DRYLINE TO BE WEAKER AND SLIGHTLY FARTHER EAST BY AFTERNOON....WITH VERY DRY AIR SPREADING ACROSS THE CAPROCK AND SPILLING INTO AT LEAST THE WESTERN ROLLING PLAINS. FINALLY...NEAR RECORD HIGH-TEMPERATURES ARE STILL ON TRACK WITH EVERYTHING POINTING TOWARD HIGHS IN THE MID TO UPPER 80S FOR THE MOST PART...AND PERHAPS SOME 90S IN THE NORTHEAST COUNTIES. .LONG TERM... WIND AND FIRE WEATHER CONCERNS WILL CONTINUE RIGHT INTO WEDNESDAY BEFORE THINGS FINAL SETTLE DOWN THURSDAY. A PACIFIC COLD FRONT WILL MOVE THROUGH THE CWA EARLY WEDNESDAY AS THE BROAD WESTERN STORM SYSTEM APPROACHES AND SPURS SURFACE CYCLOGENESIS ACROSS THE CENTRAL HIGH PLAINS. THE SURFACE LOW IS PROGGED TO DEEPEN OVER EASTERN COLORADO AND WESTERN KANSAS TOMORROW EVENING BEFORE MAKING STEADY EASTWARD PROGRESS THROUGH NORTHERN KANSAS ON WEDNESDAY. AT THE SAME TIME THE 500 MB TROUGH IS FORECAST TO CLOSE OFF OVER COLORADO EARLY WEDNESDAY BEFORE SPINNING ITS WAY INTO THE CENTRAL PLAINS BY LATE IN THE DAY. THIS PATH WILL BRING THE TIGHTEST HEIGHT GRADIENT AND STRONGEST TROPOSPHERIC WINDS OVER THE REGION AROUND PEAK HEATING/MIXING. GIVEN THE PATTERN AND TIMING THERE IS SOME CONCERN WINDS MAY VENTURE INTO HIGH WIND TERRITORY /SUSTAINED AT OR ABOVE 40 MPH OR WITH GUSTS TO 58+ MPH/ OVER PARTS OF THE CWA. THERE ARE DIFFERENCES BETWEEN THE NWP REGARDING HOW STRONG THE 850-700 MB WINDS WILL BE AND THUS WHETHER THE SOUTH PLAINS WILL "ONLY" EXPERIENCE A SOLID WIND ADVISORY DAY OR IF SUSTAINED WINDS WILL MAKE IT ABOVE 40 MPH. THE LATEST MOS GUIDANCE...LIKE THE RAW OUTPUT...IS MIXED BETWEEN A SOLID WIND ADVISORY OR LOW-END HIGH WIND DAY. IN ADDITION...THE PROGGED 700 MPH HEIGHT GRADIENT AROUND 85 METERS/200 NM SUPPORTS SUSTAINED WINDS OF 35-40 MPH WITH GUSTS TO 55 MPH ACCORDING TO THE LOCAL WIND DECISION CHART. GIVEN SOME UNCERTAINTY...WE WILL NOT ISSUE A HIGH WIND WATCH ATTM...BUT WE MAY EVENTUALLY NEED TO. THE STRONG WINDS WILL ALSO LOFT PLENTY OF BLOWING DUST AND THE DUST MENTION IN THE GRIDS WAS EXPANDED IN TIME...BEGINNING MID-MORNING ON THE CAPROCK AND LINGER OVER THE ENTIRE FA INTO THE MID-EVENING HOURS. IN FACT...A SECONDARY COLD FRONT WILL PLUNGE THROUGH THE SOUTH PLAINS LATE WEDNESDAY AFTERNOON OR EARLY IN THE EVENING WITH A SHARP NORTHERLY WIND SHIFT IN ITS WAKE. THERE IS SOME CONCERN THIS FRONT COULD FURTHER CONCENTRATE ANY BLOWING DUST ALREADY LOFTED AND LEAD TO A HABOOB...ESPECIALLY IF A LITTLE ADDED MOMENTUM CAN BE GARNERED FROM HIGH-BASED VIRGA-TYPE SHOWERS MOVING ACROSS THE TEXAS PANHANDLE. LASTLY...ALTHOUGH IT WILL BE COOLER ON WEDNESDAY BEHIND THE PACIFIC FRONT /HIGHS RANGING FROM THE LOWER 60S NORTHWEST TO UPPER 70S SOUTHEAST/ THE STRONG WINDS AND VERY DRY AIR WILL CREATE MORE WIDESPREAD CRITICAL FIRE WEATHER. AFTER ALL THE WIND AND FIRE WEATHER...SURFACE RIDGING WILL SETTLE OVER THE AREA ON THURSDAY PROVIDING MUCH LIGHTER WINDS ALONG WITH BELOW AVERAGE TEMPERATURES. AFTERNOON HIGHS WILL ONLY RISE INTO THE LOWER AND MIDDLE 60S. RETURN SOUTHERLY FLOW ON THE BACK SIDE OF THE DEPARTING SURFACE RIDGE WILL PROVIDE A NICE WARM UP INTO THE 70S TO CLOSE OUT THE WEEK. THESE MILD READING MAY PERSIST INTO SATURDAY...BUT THE NEXT STORM SYSTEM WILL BE RAPIDLY APPROACHING VIA THE CENTRAL/SOUTHERN ROCKIES AND A FROPA IS EXPECTED SOMETIME SATURDAY AFTERNOON OR EVENING. GUSTY NORTHERLY WINDS WILL FOLLOW THE FROPA WITH HIGHS SUNDAY STRUGGLING TO MAKE IT INTO THE UPPER 50S AND LOWER 60S. ADDITIONALLY...ENOUGH MID-LEVEL MOISTURE AND LIFT MAY GRAZE THE REGION TO BRING AT LEAST A SLIGHT CHANCE OF SHOWERS TO THE NORTHERN AND EASTERN ZONES SATURDAY NIGHT. MODERATING TEMPERATURES AND DRY WEATHER WILL FOLLOW THE PASSING DISTURBANCE AND SURFACE RIDGING EARLY NEXT WEEK. && .FIRE WEATHER... A FIRE DANGER STATEMENT IS IN EFFECT THROUGH 8 PM THIS EVENING FOR THE ENTIRE FORECAST AREA DUE TO BREEZY S-SW WINDS...WARM TEMPS AND DRY AIR...WITH RH VALUES DIPPING INTO THE 14 TO 20 PERCENT RANGE FOR MOST LOCATIONS THIS AFTERNOON. WINDS WILL REMAIN BREEZY OVERNIGHT AND RELATIVE HUMIDITY WILL BE POOR IN GENERAL AS TEMPERATURES WILL BE RELATIVELY MILD AND ONLY LIMITED MOISTURE WILL RETURN INTO THE SOUTHERN SOUTH PLAINS AND ROLLING PLAINS. ON TUESDAY...AN INCREASE IN WIND SPEEDS AND TEMPERATURES WILL RESULT IN A WORSENING FIRE DANGER. DESPITE SOME EARLY GREENING...AREA FUELS ARE CONSIDERED RECEPTIVE TO FIRE STARTS AND SPREAD. A BREEZY AND DRY AIRMASS WILL SPREAD EAST ACROSS THE AREA DURING THE DAY WHILE TEMPERATURES CLIMB WELL ABOVE NORMAL. RED FLAG CONDITIONS ARE ALMOST A CERTAINTY THROUGH MUCH OF THE AFTERNOON AND EARLY EVENING ACROSS THE AREA...WITH THE POSSIBLE EXCEPTION OF THE EASTERN ROLLING PLAINS WHERE HIGHER MOISTURE LEVELS MAY PREVENT THE MINIMUM RH CRITERIA TO BE MET. WE HAVE UPGRADED THE FIRE WEATHER WATCH TO A RED FLAG WARNING FOR ALL BUT THE EASTERN ROLLING PLAINS...WHERE A FIRE WEATHER WATCH CONTINUES AND A FINAL DETERMINATION WILL BE MADE THIS EVENING OR TONIGHT. CRITICAL FIRE WEATHER WILL VISIT THE REGION AGAIN ON WEDNESDAY AS STRONG AND VERY DRY WESTERLY WINDS OVERSPREAD THE AREA BEHIND AN EARLY DAY PACIFIC COLD FRONT. ALTHOUGH TEMPERATURES WILL BE 10 TO 25 DEGREES COOLER THAN TUESDAY...HUMIDITIES WILL STILL DROP TO AND BELOW 10 PERCENT...WITH THE DRIEST READINGS EXPECTED ACROSS THE SOUTH PLAINS INTO THE ROLLING PLAINS. THIS DRY AIR WILL BE COUPLED WITH 20 FT WESTERLY WINDS SUSTAINED AT 20 TO 35 MPH...WHICH WILL CREATE AN EXTENDED PERIOD OF CRITICAL FIRE WEATHER. IN ADDITION...A SECOND COLD FRONT WILL MOVE THROUGH FROM NORTH TO SOUTH DURING THE LATE AFTERNOON AND EARLY EVENING HOURS WITH A SHARP NORTHERLY WIND SHIFT WHICH COULD CREATE PROBLEMS FOR ANY ONGOING FIRE FIGHTING EFFORTS. A FIRE WEATHER WATCH REMAINS IN EFFECT FOR THE ENTIRE AREA WEDNESDAY AFTERNOON AND EVENING. FIRE WEATHER CONCERNS WILL FINALLY SUBSIDE...AT LEAST FOR A LITTLE WHILE...AS COOLER AIR AND LIGHTER WINDS FOLLOW ON THURSDAY. && .LUB WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FROM NOON TO 9 PM CDT TUESDAY FOR TXZ021>025- 027>031-033>037-039>043. FIRE WEATHER WATCH FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING FOR TXZ021>044. FIRE WEATHER WATCH FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING FOR TXZ026-032-038-044. && 33/23
Hazardous weather outlook, Mar 21, 5:51 AM CDT, 9 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 551 AM CDT MON MAR 21 2016 TXZ021>044-221100- PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 551 AM CDT MON MAR 21 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE SOUTH PLAINS...ROLLING PLAINS AND THE FAR SOUTHERN TEXAS PANHANDLE. .DAY ONE...TODAY AND TONIGHT ELEVATED FIRE WEATHER CONDITIONS WILL DEVELOP ACROSS THE ENTIRE AREA THIS AFTERNOON THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED ACROSS THE SOUTH PLAINS...ROLLING PLAINS...AND FAR SOUTHERN TEXAS PANHANDLE BOTH TUESDAY AND WEDNESDAY. FIRE WEATHER WATCHES ARE IN EFFECT FOR BOTH TUESDAY AND WEDNESDAY FROM EARLY AFTERNOON THROUGH EARLY EVENING. BREEZY CONDITIONS TUESDAY WILL RESULT IN PATCHY BLOWING DUST NEAR THE TEXAS NEW MEXICO STATE LINE. WINDS WILL INCREASE ON WEDNESDAY WITH SUSTAINED SPEEDS NEAR 30 MPH RESULTING IN AREAS OF BLOWING DUST ACROSS ALL OF THE SOUTH PLAINS. JORDAN
The office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 21, 6:00 AM CDT | Fire Weather Watch | LUB | Bailey, Briscoe, Castro, Childress, Cochran, Cottle and 18 more | 34 hr |
Nearby
Red Flag Warnings in Texas, 2016Every red flag warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.